MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS10.0-80D305
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information has been provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that upon explanting the nail after it had achieved its intended purpose, corrosion on the nail and metallosis were noted in the area of the nail's distal locking screw.No medical intervention or adverse outcomes were reported and the patient was reported to have had an excellent outcome with well-matured bone regenerate.
 
Additional Manufacturer Narrative
Visual inspection of the returned nail revealed that the distraction rod of the nail had discoloration as shown on attached picture, which confirmed discoloration failure mode.Per reported failure functional testing was not applicable.The discoloration failure is a previously known issue and is being investigated under a capa.Review of the device history records indicated that the nail was visually inspected, and functionally tested per at0026, and at0070 prior to release.In addition, the nail listed in this complain was built prior of the capa.
 
Event or Problem Description
N/a.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key11842867
Report Number3006179046-2021-00277
Device Sequence Number14618184
Product Code HSB
UDI-Device Identifier00887517951205
UDI-Public887517951205
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS10.0-80D305
Device Lot Number9012512AAA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight65